Thunderstorm Wind, Duplin
- When
- November 19, 1:15 PM EST
- Where
- Duplin County, 5 mi E of Beautancus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.120, -77.950
Spotter estimated 60 mph wind gust.
2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Nov 19, 10:21 AM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1021 AM EST WED NOV 19 2003 NO ZFP UPDATE PLANNED. CURRENT FCST ON TRACK WITH CATEGORICAL POPS AND MENTION OF PSBL SVR. CONVECTIVE LINE WITH WDSPRD PCPN WILL MOVE INTO ERN NC THIS AFTN. STRONG WIND FIELDS AND HIGH LOW LVL HELICITY WILL POSE SVR THREAT EVEN WITH MARGINAL INSTABILITY AND CAPE AND EXPECT TOR OR SVR WATCH FOR MOST OF AREA DURING AFTN. NOT AS IMPRESSED WITH POTENTIAL FOR STRONG GRADIENT WINDS AS CLOUDS AND PCPN WILL LIMIT DOWNWARD MIXING OF STRONGER WINDS ALOFT OUTSIDE OF CONVECTION...BUT WILL LET WIND ADVISORY CONTINUE AS TIGHTEST GRADIENT WILL NOT REACH COAST UNTIL EARLY AFTN IN ADVANCE OF MAIN PCPN BAND. .MARINE...BUOY DATA AND OBS INDICATE NEAR GALE FORCE WINDS OVER THE SOUTHERN COASTAL WATERS AND PAMLICO SOUND. CURRENT FCST LOOKS GOOD. WILL MAKE ONLY MINOR CHANGES. .MHX...GALE WARNING ALL COASTAL WATERS AND SOUNDS. ...WIND ADVY FOR NZC045>047-080-081-092>095-098-103-104... JBM/RAP
NCZ029-044>047-079>081-090>095-098-103-104-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY A STRONG COLD FRONT WILL APPROACH THE REGION TODAY WITH AN UPPER LEVEL ATMOSPHERIC DISTURBANCE. THE COMBINATION OF THESE TWO FEATURES WILL CREATE WINDY CONDITIONS ACROSS THE REGION WITH THE HIGHEST WIND SPEEDS MAINLY EAST OF HIGHWAY 17. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT STRONG AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. WS
The Raleigh/Durham radar (KRAX), 78 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Spotter estimated 60 mph wind gust.
Law enforcement reported a shelter blown over Highway 111. A mobile home was damaged with the roof blown off and the windows blown out.
Public reported a brief tornado touchdown with damage to one home and several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyThe tornado archive for North Carolina, 2003Warnings in North Carolina, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332034, 5332035, 5332036.